Alert archive / Nebraska / Red Flag Warnings in 2010

Red Flag Warning 9, NWS North Platte, NE

October 15, 20107 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 15, 2010, 2:38 AM MDT for 7 counties in Nebraska. It took effect at Oct 15, 2010, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2010, 2:38 AM MDT (08:38 UTC)
In effect from
Oct 15, 2010, 12:00 PM MDT
Expired
Oct 15, 2010, 6:00 PM MDT
In force
6 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4811 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WWUS83 KLBF 150838
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 AM CDT FRI OCT 15 2010

.VERY WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL COMBINE
FOR CRITICAL FIRE DANGER CONDITIONS ACROSS THE EASTERN NEBRASKA
PANHANDLE AND WESTERN SANDHILLS THIS AFTERNOON. SOUTHWESTERLY
WINDS WILL INCREASE TO 10 TO 20 MPH...WITH GUSTS TO 25 MPH AS A
SURFACE TROUGH OF LOW PRESSURE APPROACHES FROM THE WEST. WINDS
WILL DIMINISH AND RELATIVE HUMIDITIES WILL RECOVER TOWARD SUNSET. 

NEZ208-150945-
/O.CAN.KLBF.FW.A.0008.101015T1800Z-101016T0000Z/
NIOBRARA VALLEY/FORT NIOBRARA NWR-
238 AM MDT FRI OCT 15 2010

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONE 208...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE
FIRE WEATHER WATCH. 


$$

NEZ204-160000-
/O.UPG.KLBF.FW.A.0008.101015T1800Z-101016T0000Z/
/O.NEW.KLBF.FW.W.0009.101015T1800Z-101016T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
238 AM MDT FRI OCT 15 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
204...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN
  PANHANDLE/CRESCENT LAKE NWR...AS WELL AS THE WESTERN SANDHILLS.  

* WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WILL BE ACCOMPANIED 
  BY OCCASIONAL GUSTS OVER 25 MPH FRIDAY AFTERNOON OVER 
  PORTIONS OF THE EASTERN PANHANDLE AND THE ADJACENT SANDHILLS 
  REGION.

* LOWEST RELATIVE HUMIDITY LEVELS SHOULD DROP INTO THE LOWER TO MID
  TEENS BY EARLY AFTERNOON AS TEMPERATURES RISE INTO THE LOWER TO
  MIDDLE 80S.

* THE COMBINATION OF ABUNDANT DRY FUEL...GUSTY WINDS AND VERY 
  LOW RELATIVE HUMIDITIES WILL CREATE CONDITIONS FAVORABLE FOR 
  ANY FIRE STARTS TO SPREAD RAPIDLY. CRITICAL FIRE WEATHER 
  CONDITIONS LOOK TO OCCUR FOR SEVERAL HOURS AND BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.



$$


HTTP://WEATHER.GOV/NORTHPLATTE
2 follow-up statements
396 
WWUS83 KLBF 152018
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT FRI OCT 15 2010

.VERY WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL COMBINE
FOR CRITICAL FIRE DANGER CONDITIONS ACROSS THE EASTERN NEBRASKA
PANHANDLE AND WESTERN SANDHILLS EARLY THIS EVENING. SOUTHWESTERLY
TO WESTERLY WINDS 10 TO 20 MPH...WITH GUSTS TO 25 MPH AS A
SURFACE TROUGH OF LOW PRESSURE APPROACHES FROM THE WEST. WINDS
WILL DIMINISH AND RELATIVE HUMIDITIES WILL RECOVER TOWARD SUNSET.

NEZ204-160000-
/O.CON.KLBF.FW.W.0009.000000T0000Z-101016T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
218 PM MDT FRI OCT 15 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 204...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...AS WELL AS THE WESTERN 
  SANDHILLS.

* WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WILL BE ACCOMPANIED 
  BY OCCASIONAL GUSTS OVER 25 MPH EARLY FRIDAY EVENING OVER 
  PORTIONS OF THE EASTERN PANHANDLE AND THE ADJACENT SANDHILLS 
  REGION. 

* LOWEST RELATIVE HUMIDITY LEVELS WILL CONTINUE THROUGH THE EARLY
  EVENING HOURS WITH LOWER TO MID TEENS AS TEMPERATURES PERSIST
  IN THE LOWER TO MIDDLE 80S.

* THE COMBINATION OF ABUNDANT DRY FUEL...GUSTY WINDS AND VERY 
  LOW RELATIVE HUMIDITIES WILL CREATE CONDITIONS FAVORABLE FOR 
  ANY FIRE STARTS TO SPREAD RAPIDLY. CRITICAL FIRE WEATHER 
  CONDITIONS LOOK TO OCCUR FOR SEVERAL HOURS AND BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


HTTP://WEATHER.GOV/NORTHPLATTE
572 
WWUS83 KLBF 160011
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
711 PM CDT FRI OCT 15 2010

...RED FLAG WARNING EXPIRED...


NEZ204-160115-
/O.EXP.KLBF.FW.W.0009.000000T0000Z-101016T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
611 PM MDT FRI OCT 15 2010

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONE 204...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$


HTTP://WEATHER.GOV/NORTHPLATTE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 15, 2:24 AM MDT, 14 minutes earlier.

Area forecast discussion, Oct 15, 2:24 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 AM CDT FRI OCT 15 2010

.DISCUSSION...
FIRE WEATHER CONCERNS ARE AT THE TOP OF THE LIST TODAY. WENT AHEAD
AND UPGRADED THE FIRE WEATHER WATCH TO A WARNING FOR ZONE
204...WHICH INCLUDES THE NEB PANHANDLE AND FAR WEST CENTRAL NEB.
GUIDANCE WAS BASICALLY BORDERLINE IN REACHING WIND CRITERIA...BUT
AFTER EXAMINING AREA SOUNDINGS FEEL WIND SPEEDS COULD BE HIGHER
THAN GUIDANCE SHOWS. IN ADDITION RELATIVE HUMIDITIES WILL BE
THERE...AND LIKELY REACHING DOWN TO 15 PERCENT IN FAR WEST CENTRAL
NEB AND PERHAPS LOWER ACROSS THE PANHANDLE. MORE DETAILS PROVIDED
BELOW IN THE FIRE WEATHER SECTION. OTHERWISE ANOTHER WARM DAY ON
TAP...WITH HIGHS RANGING FROM THE MID 70S ACROSS EASTERN PORTIONS
OF NORTH CENTRAL NEB TO LOWER 80S WEST.

FOR THE WEEKEND...A SHORTWAVE WILL MOVE ACROSS SOUTHERN CANADA AND
DRIVE A COLD FRONT SOUTH THROUGH NEB SATURDAY. THIS WILL USHER IN
SOME COOLER PACIFIC AIR BEHIND THE FRONT WITH HIGHS IN THE 60S TO
NEAR 70 DEGREES. ANOTHER COLD FRONT WILL CROSS THE AREA
MONDAY...AND TEMPERATURES WILL COOL FURTHER AS SOME CANADIAN AIR
MIXES IN WITH THE PACIFIC AIR BEHIND THAT FRONT. AS A RESULT HIGHS
BOTH MONDAY AND TUESDAY EXPECTED TO BE IN THE 50S TO NEAR 60
DEGREES. PRECIP CHANCES HAVE NEVER LOOKED GREAT WITH THE PASSAGE
OF THE FRONT...AND ONLY A FEW ISOLATED SHWRS ARE EXPECTED MONDAY.
TEMPERATURES WILL BEGIN TO MODERATE SOME AGAIN BY THE MIDDLE OF
NEXT WEEK...WITH A DRY PATTERN CONTINUING.

&&

.AVIATION...

...FOR THE KLBF AND KVTN TERMINALS THROUGH 12Z SATURDAY...

MAINLY LEAR SKIES WILL CONTINUE OVER THE NEXT 24 HOURS AT BOTH THE
KLBF AND KVTN TERMINALS. SOME INVASIVE HIGH CLOUDINESS WILL BEGIN TO
APPROACH THE KVTN TERMINAL AROUND 12Z SATURDAY AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. SURFACE WINDS AT BOTH TERMINALS WILL
BE FROM THE SOUTH AND SOUTHWEST AT 10 TO 20 KTS...DIMINISHING TO
AROUND 10 KTS AFTER SUNSET. LOOK FOR THE WIND DIRECTION TO SHIFT TO
THE WEST AT KVTN AS A COLD FRONT APPROACHES NORTHWESTERN NEBRASKA
AROUND 12Z.

&&

.FIRE WEATHER...
WENT AHEAD AND HOISTED A RED FLAG WARNING FOR ZONE NEZ204 THIS
AFTERNOON BASED ON FCSTD MINIMUM RH'S OF AON 15 PERCENT AND WINDS
UP TO 25 MPH. RED FLAG CRITERIA FOR MINIMUM RH SHOULD BE EASILY
MET LATER THIS AFTERNOON IN THE PANHANDLE AND WRN SANDHILLS AS
HIGHS APPROACH 80 DEGREES WITH DEW POINTS FCST TO BE IN THE MID TO
HIGH 20S. WINDS MEETING CRITERIA STILL SOMEWHAT IN DOUBT THOUGH AS
GUIDANCE WINDS ARE MAINLY IN THE 10 TO 20 MPH RANGE. COULDN'T RULE
OUT GUSTS TO 25 MPH THOUGH BASED ON BUFKIT SOUNDINGS WHICH MIX UP
TO AROUND 700 MB LATER THIS AFTERNOON. FURTHER EAST...WINDS WILL
BE SLIGHTLY STRONGER...BUT WITH FCST DEW POINTS IN THE LOWER TO
MID 30S...RH RED FLAG CRITERIA WILL NOT BE MET. WILL HIGHLIGHT THE
EXTREME FIRE DANGER IN THE CENTRAL AND ERN ZONES IN THE HWO.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM NOON TODAY
TO 6 PM MDT THIS EVENING FOR NEZ204.

&&

DISCUSSION...TAYLOR
AVIATION...CLB
FIRE WEATHER...CLB
Hazardous weather outlook, Oct 14, 2:53 PM MDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT THU OCT 14 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-152100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
353 PM CDT THU OCT 14 2010 /253 PM MDT THU OCT 14 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ELEVATED FIRE DANGER CONDITIONS ARE EXPECTED FRIDAY AFTERNOON
ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA WITH A VERY DRY
AIR MASS IN PLACE. THE AREA OF MOST CONCERN WILL BE ALONG AND WEST
OF HIGHWAY 61 WHERE AFTERNOON HIGHS IN THE LOW TO MID 80S WILL
DROP RELATIVE HUMIDITY LEVELS DOWN TO AROUND 15 PERCENT. OCCASIONAL
WIND GUSTS EXCEEDING 25 MPH WILL BE POSSIBLE IN THE AFTERNOON
WHICH WOULD ALLOW ANY FIRE STARTS TO SPREAD RAPIDLY...BURNING IS
NOT RECOMMENDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

13

Nearby

Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.